| Catalog Number |
TJC4011 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/16/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by customer that jamshidi mpn tjc4011 are leaving metal bits and shavings in the specimens they are retrieving.We have had several issues with these bd jamshidi needles in our bone marrow procurement department.(they come in custom medline biopsy kits and this has been reported to them as well.) they are leaving metal bits and shavings in the specimens they are retrieving.I have a few photo examples.These are all from jamshidi mpn tjc4011.There were other incidents where the providers did not get photos and also where the pathology report came back with metal shavings in it.This has become such an issue the providers are refusing to use the bd jamshidi needles and now want them removed from our packs and shelves.Today i was performing a bone marrow biopsy and noticed some slight resistance when extracting the bone marrow from the jamshidi.Upon observing the core biopsy, i noticed a metal shaving imbedded in the biopsy.The teeth on the end of the jamshidi also appeared to be uneven (the shape of the teeth appeared normal).I left the metal on the biopsy for processing, so i'm not sure if this will also be reported by pathology.To my knowledge this is the 3rd time in the past month that this has happened (i believe the first occurrence was unreported).In my previous >4 years here i have not seen this occur once.Response received on 05/22/2024: i have also noticed some difficulty retaining the biopsies in the jamshidi over this same time frame.I am not sure if this is just a coincidence or not.1.Could you kindly share the lot number related to the issue for which you have a sample? awaiting this information from medline 2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No- except metal shavings found in pathology sample 3.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? please ship to the address included in my signature above.4.Could you please confirm the medline complaint number for other two needles that was shipped back to medline? the medline complaint # was (b)(4) response received on 05/24/2024: 1.Was there any damaged noticed on jamshidi needle was the cause of leaving metal bits and shavings in the specimens? no damage noticed to the jamshidi needle itself 2.Could you please confirm total number of occurrences for " leaving metal bits and shavings in the specimens"? approximately 6 known occurrences (all products were not saved- this was happening prior to it being reported.) 3.Was the metal bits and shavings was the broken component of the jamshidi needle? no- jamshidi was not broken, it is thought the shavings are coming from inside the jamshidi 4.Total number of patient involvement for reported issue " leaving metal bits and shavings in the specimens"? unsure 5.If this is 3rd time in the past month was other two issue reported to bd earlier? they were reported to bd via medline 6.Could you kindly share the lot number related to the issue.This information has been shared.Two of them are 0001515801 and 0001508587 (they were both inside of medline custom trays) 7.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No- except metal shavings found in patient specimen.8.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? this has been provided also.Please use address above with my signature above.In regard to reported issue "i have also noticed some difficulty retaining the biopsies in the jamshidi over this same time frame." 1.What was the impact to the patient? the exact details for these questions are unavailable as these specific incidents were not recorded, only noted.2.Please provide lot number associated with reported issue.3.Total number of occurrences.4.How was the issue resolved?.
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a0401 patient problem code: f26.
Event or Problem Description
It was reported by customer that jamshidi mpn tjc4011 are leaving metal bits and shavings in the specimens they are retrieving.Verbatim: we have had several issues with these bd jamshidi needles in our bone marrow procurement department.(they come in custom medline biopsy kits and this has been reported to them as well) they are leaving metal bits and shavings in the specimens they are retrieving.I have a few photo examples.These are all from jamshidi mpn tjc4011.There were other incidents where the providers did not get photos and also where the pathology report came back with metal shavings in it.This has become such an issue the providers are refusing to use the bd jamshidi needles and now want them removed from our packs and shelves.Today i was performing a bone marrow biopsy and noticed some slight resistance when extracting the bone marrow from the jamshidi.Upon observing the core biopsy, i noticed a metal shaving imbedded in the biopsy.The teeth on the end of the jamshidi also appeared to be uneven (the shape of the teeth appeared normal).I left the metal on the biopsy for processing, so i'm not sure if this will also be reported by pathology.To my knowledge this is the 3rd time in the past month that this has happened (i believe the first occurrence was unreported).In my previous >4 years here i have not seen this occur once.Response received on 05/22/2024: i have also noticed some difficulty retaining the biopsies in the jamshidi over this same time frame.I am not sure if this is just a coincidence or not.1.Could you kindly share the lot number related to the issue for which you have a sample? awaiting this information from medline 2.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No- except metal shavings found in pathology sample 3.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? please ship to the address included in my signature above.4.Could you please confirm the medline complaint number for other two needles that was shipped back to medline? the medline complaint # (b)(4).Response received on 05/24/2024: 1.Was there any damaged noticed on jamshidi needle was the cause of leaving metal bits and shavings in the specimens? no damage noticed to the jamshidi needle itself 2.Could you please confirm total number of occurrences for " leaving metal bits and shavings in the specimens"? approximately 6 known occurrences (all products were not saved- this was happening prior to it being reported.) 3.Was the metal bits and shavings was the broken component of the jamshidi needle? no- jamshidi was not broken, it is thought the shavings are coming from inside the jamshidi 4.Total number of patient involvement for reported issue " leaving metal bits and shavings in the specimens"? unsure 5.If this is 3rd time in the past month was other two issue reported to bd earlier? they were reported to bd via medline 6.Could you kindly share the lot number related to the issue.This information has been shared.Two of them are 0001515801 and 0001508587 (they were both inside of medline custom trays) 7.Any adverse event or serious injury reported to patient or healthcare professional? if yes, please provide the details.No- except metal shavings found in patient specimen.8.Sample available is mentioned as yes, are you able to provide the address of the facility for us to ship the return label? this has been provided also.Please use address above with my signature above.In regard to reported issue "i have also noticed some difficulty retaining the biopsies in the jamshidi over this same time frame." 1.What was the impact to the patient? the exact details for these questions are unavailable as these specific incidents were not recorded, only noted.2.Please provide lot number associated with reported issue.3.Total number of occurrences.4.How was the issue resolved?.
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: one photo, needle and metal shaving sample were provided to our quality team for investigation.Through visual inspection, the presence of a metal shaving within the sample was observed.No abnormalities were noted regarding the needle.The shaving was sent off for additional lab analysis.As a result of the lab analysis, it was concluded that the shavings share a closer relationship with the metal hub provided than with the unknown metal shavings, verifying the reported failure.A device history review could not be completed as no batch number was provided.In conclusion we have found that the cause of the detached metal shaving found within the biopsy sample came from the hub supplier.Based on the quality team's investigation, it was identified that the probable root cause is traced to supplier related failure.A supplier corrective action request has been sent to the supplier.Manufacturing personnel have been notified of this incident and awareness training was provided.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.